Hail, Tuscaloosa
- When
- June 8, 5:20 PM CST
- Where
- Tuscaloosa County, Tuscaloosa
- Measured
- 1.75 in hail
- Property damage
- $3,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.200, -87.567
Large hail up to the size of golf balls was reported in and around the city of Tuscaloosa. In addition, several trees and power lines were blown down in the city of Tuscaloosa.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BMX wrote it up.
Large hail up to the size of golf balls was reported in and around the city of Tuscaloosa. In addition, several trees and power lines were blown down in the city of Tuscaloosa.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 8, 1:11 PM CST, 4 hours 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 211 PM CDT TUE JUN 8 2004 .SYNOPSIS...UPPER LOW OVER CENTRAL GEORGIA WILL CONTINUE TO SHIFT SLOWLY NORTHEAST OVERNIGHT. MOIST AND UNSTABLE AIR MASS WILL REMAIN ACROSS THE AREA ON WEDNESDAY. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE DURING THE PEAK HEATING OF THE DAY. && .SHORT TERM...LATEST SATELLITE LOOPS CONTINUE TO SHOW THE UPPER LOW OVER CENTRAL GEORGIA. SHOWERS AND THUNDERSTORMS DEVELOPED ALONG THE PERIPHERY OF THE LOW ACROSS MAINLY THE EASTERN SECTIONS OF THE AREA. EXPECT CURRENT ACTIVITY TO DISSIPATE EARLY TONIGHT. FOR THE NEXT FEW DAYS SEE LITTLE REASON TO DEVIATE FROM CURRENT FORECAST OF A CHANCE OF SHOWERS AND THUNDERSTORMS DURING THE DAY AND SLIGHTLY LOWER POPS AT NIGHT. MODELS CONTINUE TO SHOW WEAK IMPULSES MOVING INTO AND ACROSS THE AREA BUT TIMING REMAINS VERY DIFFICULT. FRIDAY/FRIDAY NIGHT...MODELS SEEM TO BE CLOSER IN AGREEMENT WITH A WEAK UPPER LEVEL SYSTEM MOVING INTO AND ACROSS THE NORTHERN SECTIONS OF THE AREA. AT THIS TIME WILL GO WITH SLIGHTLY HIGHER POPS WITH THIS FEATURE BUT STILL KEEP POPS IN THE CHANCE CATEGORY. .LONG TERM (SATURDAY-TUESDAY)...SOUTHERLY FLOW WILL INCREASE ACROSS THE AREA THROUGH THE WEEKEND AND WOULD EXPECT A GRADUAL INCREASE IN CLOUDS ALONG WITH A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. ON MONDAY...A WEAK FRONT WILL APPROACH THE AREA FROM THE NORTHWEST AND MOVE INTO THE NORTHWEST SECTIONS OF THE AREA MONDAY NIGHT...THEN EXIT THE SOUTHEAST SECTIONS ON TUESDAY. WILL USE SCATTERED SHOWERS AND THUNDERSTORMS TYPE WORDING IN ADVANCE AND ALONG THE FRONT FOR MONDAY INTO TUESDAY. LITTLE OVERALL CHANGE IN TEMPERATURES WITH DAYTIME HIGHS 86 TO 91 AND OVERNIGHT LOWS 66 TO 71 AREAWIDE. && .PRELIMINARY NUMBERS... BIRMINGHAM 68 88 69 87 69 / 10 30 20 30 MONTGOMERY 70 91 70 90 70 / 10 30 10 30 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 50
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 100 PM CDT TUE JUN 8 2004 ALZ011>015-017>050-091800- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 100 PM CDT TUE JUN 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE (THIS AFTERNOON AND TONIGHT)... NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THERE IS A MODERATE RISK OF A WET MICROBURST POTENTIAL ACROSS ALL OF THE FORECAST AREA THIS AFTERNOON AND EVENING. A FEW STORMS COULD DEVELOP AND PRODUCE STRONG DOWNBURST WINDS ALONG WITH HEAVY PRECIPITATION. .DAYS TWO THROUGH SEVEN (WEDNESDAY THROUGH MONDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL AND STORM SPOTTERS IS NOT ANTICIPATED AT THIS TIME.
The Birmingham radar (KBMX), 74 km away, was scanning. The volume nearest the first event began at 23:18 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2004Every state in 2004This day in weather historyWarnings in Alabama, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410269, 5410270.